Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 64, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Sep 18, 2010, 6:06 PM CDT for Jackson County, Lafayette County, Missouri. It was in force for 11 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2010, 6:06 PM CDT (23:06 UTC)
- Expired
- Sep 19, 2010, 5:22 AM CDT
- In force
- 11 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, MO, Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 26 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 10:07 PM CDT | FLASH FLOOD | 4 Nne Blue Springs, MO | WATER COVERING THE ROAD IN LANDAHL PARK |
| Sep 18, 10:08 PM CDT | FLASH FLOOD | 3 Ne Blue Springs, MO | WATER 6 INCH DEEP COVERING ROADWAY. |
| Sep 18, 11:20 PM CDT | FLASH FLOOD | 4 Ene Independence, MO | SEVERAL CARS STRANDED IN WATER UP TO BUMPER LEVEL, ESTIMATED 8 TO 10 INCHES DEEP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 241 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2038 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
335
WGUS53 KEAX 182306
FFWEAX
MOC095-107-190500-
/O.NEW.KEAX.FF.W.0064.100918T2306Z-100919T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
606 PM CDT SAT SEP 18 2010
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL JACKSON COUNTY IN WEST CENTRAL MISSOURI...
SOUTHWESTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL MIDNIGHT CDT
* AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR INDICATED BETWEEN ONE AND A HALF AND
THREE INCHES OF RAIN HAS FALLEN SINCE 4 PM...WITH ADDITIONAL HEAVY
RAIN LIKELY THROUGH 7 PM. FLASH FLOODING OF LOW LYING URBAN AREAS
WILL OCCUR. DO NOT DRIVE INTO FLOOD WATERS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BLUE
SPRINGS...BUCKNER...GRAIN VALLEY...OAK GROVE AND LAKE TAPAWINGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3908 9442 3915 9425 3911 9402 3899 9403
3892 9409 3897 9441
$$
214 follow-up statements
198
WGUS73 KEAX 190000
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
700 PM CDT SAT SEP 18 2010
MOC095-107-190500-
/O.CON.KEAX.FF.W.0064.000000T0000Z-100919T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON MO-LAFAYETTE MO-
700 PM CDT SAT SEP 18 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN LAFAYETTE
AND CENTRAL JACKSON COUNTIES UNTIL MIDNIGHT CDT...
AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE EXITED THE WARNED AREA
FOR THE TIME BEING. HOWEVER...ADDITIONAL RAINFALL CAN BE EXPECTED
THROUGH 8 PM...OVER LOCATIONS THAT RECEIVED BETWEEN 2 AND 3 INCHES
OF RAIN DURING THE PAST SEVERAL HOURS. FLASH FLOODING WILL CONTINUE
THROUGH THE EVENING HOURS. DO NOT DRIVE INTO WATER COVERING ROADWAYS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BLUE
SPRINGS...BUCKNER...GRAIN VALLEY...OAK GROVE AND LAKE TAPAWINGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3908 9442 3915 9425 3911 9402 3899 9403
3892 9409 3897 9441
$$
21186
WGUS73 KEAX 190202
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
902 PM CDT SAT SEP 18 2010
MOC095-107-190500-
/O.CON.KEAX.FF.W.0064.000000T0000Z-100919T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON MO-LAFAYETTE MO-
902 PM CDT SAT SEP 18 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN LAFAYETTE
AND CENTRAL JACKSON COUNTIES UNTIL MIDNIGHT CDT...
AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE MOVED BACK INTO THE
WARNING AREA. RADAR ESTIMATES INDICATE UPWARDS OF 2 TO LOCALLY 4
INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF NORTHERN BLUE
SPRINGS...EASTERN INDEPENDENCE...RAYTOWN...AND BUCKNER. CURRENT
ONGOING THUNDERSTORM ACTIVITY MAY BE CAPABLE OF PRODUCING AN
ADDITIONAL INCH OF RAINFALL WITH EXCESSIVE RAINFALL RATES ALSO
LIKELY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BLUE
SPRINGS...BUCKNER...GRAIN VALLEY...OAK GROVE AND LAKE TAPAWINGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3908 9442 3915 9425 3911 9402 3899 9403
3892 9409 3897 9441
$$
DUX824
WGUS53 KEAX 190445
FFWEAX
MOC095-107-191100-
/O.EXT.KEAX.FF.W.0064.000000T0000Z-100919T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1145 PM CDT SAT SEP 18 2010
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CENTRAL JACKSON COUNTY IN WEST CENTRAL MISSOURI...
SOUTHWESTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 600 AM CDT SUNDAY
* AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WIDESPREAD
HEAVY RAINFALL IN EXCESS OF 3 TO 5 INCHES HAD FALLEN IN LOCATIONS
FROM BUCKNER...TO BLUE SPRINGS AND INDEPENDENCE. WHILE ADDITIONAL
THUNDERSTORM ACTIVITY WILL CONTINUE TO SHIFT NORTHWARD AWAY FROM
EASTERN JACKSON COUNTY AND WESTERN LAFAYETTE COUNTY...EXCESS RUNOFF
FROM THIS HEAVY RAIN MAY CONTINUE TO PROLONG FLASH FLOODING OF LOW
WATER CROSSINGS THROUGH THE REMAINDER OF THE NIGHT. IN
ADDITION...STREAMS AND CREEKS WILL RUN EXCESSIVELY HIGH THROUGH THE
NIGHT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BLUE
SPRINGS...BUCKNER...GRAIN VALLEY...OAK GROVE AND LAKE TAPAWINGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
&&
LAT...LON 3908 9442 3915 9425 3911 9402 3899 9403
3892 9409 3897 9441
$$
DUX376
WGUS73 KEAX 191022
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
522 AM CDT SUN SEP 19 2010
MOC095-107-191037-
/O.CAN.KEAX.FF.W.0064.000000T0000Z-100919T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON MO-LAFAYETTE MO-
522 AM CDT SUN SEP 19 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN
LAFAYETTE AND CENTRAL JACKSON COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3908 9442 3915 9425 3911 9402 3899 9403
3892 9409 3897 9441
$$
DUXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 3:20 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Sep 18, 3:20 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 320 PM CDT SAT SEP 18 2010 .DISCUSSION... OLD OUTFLOW BOUNDARY HAS PUSHED WELL INTO CNTRL MISSOURI THIS AFTERNOON...AND ESSENTIALLY WASHED OUT WITH DIURNAL HEATING...WHILE TRUE SHALLOW SYNOPTIC FRONT/DENSITY CURRENT HAS NEARLY STALLED ALONG A KHYS-KCNK-KFNB-KLWD LINE. BETWEEN THESE TWO BOUNDARIES...CONVERGENCE HAS BEEN RATHER LIMITED...WITH THE BEST MOISTURE FLUX AND SFC CONVERGENCE FOCUSED THROUGH CNTRL KANSAS AS EVIDENCED BY THE ENHANCED CU FIELD ON VISIBLE SATELLITE. HOWEVER...SPECIAL 18Z KTOP SOUNDING INDICATES RATHER MINIMAL INHIBITION LEFT WITH MLCAPES ON THE ORDER OF 3000 J/KG...COINCIDENT WITH BULK SHEAR VALUES IN THE 30-40KT RANGE ON THE SRN PERIPHERY OF THE STRONGER JET AXIS NORTH OF THE SYNOPTIC FRONT. INVESTIGATION OF WV IMAGERY AND PROFILERS (WITH SUPPORT FROM OBJECTIVE RUC GUIDANCE) HINTS AT A SUBTLE WAVE EJECTING ACROSS SWRN NEBRASKA TOWARDS THE WARM SECTOR...WHICH MAY PROVIDE JUST ENOUGH LIFT IN THE NEXT COUPLE HOURS TO SUPPORT DEEPER CONVECTIVE OVERTURNING. WITH DEEP LAYER SHEAR JUST SUFFICIENT TO SUPPORT SUPERCELLULAR STRUCTURE AND 0-1KM SHEAR LARGELY RELEGATED TO THE COLD SECTOR...EXPECTING STORMS THAT DO FORM TO CONGEAL INTO CLUSTERS AND BECOME OUTFLOW DOMINATED BY THE EARLY EVENING. HOWEVER...BEFORE THAT TIME...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...THOUGH A BRIEF ISOLATED TORNADO CANNOT BE ENTIRELY DISCOUNTED UPON INITIAL ROBUST THUNDERSTORM UPDRAFT FORMATION...ESPECIALLY FROM THE KC METRO AREA WEST ALONG I-70 WHERE LOW LEVEL VORTICITY HAS BEEN MAXIMIZED AND WOULD CONCEIVABLY BE INGESTED AND ENHANCE LOW LEVEL STRETCHING. OVERALL...PREFERRED AN EVOLUTION SIMILAR TO THE HI-RES 00Z NSSL WRF (WHICH HANDLED EARLY MORNING OUTFLOW MOST ACCURATELY)...WITH SUPPLEMENTAL INPUT FROM RECENT HRRR RENDITIONS. OUTFLOW ENHANCED CONVECTION SHOULD MOVE SOUTH OF THE FORECAST AREA THIS EVENING...HOWEVER WITH THE SHALLOW BOUNDARY LIKELY RESUMING A SLIGHT SOUTHWARD PUSH AND WEAK LLJ AXIS IMPINGING ACROSS THIS FRONT...HAVE DECENT CONFIDENCE OF ELEVATED SHRA AND ISOLD TSTMS REFORMING ACROSS NRN MISSOURI THROUGH THE MORNING HOURS. THEREAFTER...SIGNIFICANT UNCERTAINTY EXISTS REGARDING THE EXTENT TO WHICH THE FRONTAL BOUNDARY LIFTS BACK NORTH TOMORROW...WITH THE OPERATIONAL NAM-WRF ALMOST COMPLETELY SCOURING OUT THE SHALLOW COLD AIRMASS...WITH THE OPERATIONAL GFS AND ECMWF FAR MORE PESSIMISTIC. CANNOT COMPLETELY IGNORE THE NAM SOLUTION GIVEN ITS BETTER BOUNDARY LAYER RESOLUTION...YET THIS MODEL HAS LITTLE OTHER SUPPORT...AND HAVE HEDGED MORE TOWARDS AN SREF MEAN SOLUTION ONLY BRINGING LOCATIONS SOUTH OF HIGHWAY 36 BACK INTO THE TRUE WARM SECTOR. WARM AND WINDY CONDITIONS CAN BE EXPECTED ON MONDAY AS THE OLD FRONTAL BOUNDARY WASHES OUT AND REFORMS NORTH WITH BUILDING HEIGHTS ALOFT AND RENEWED LEE SFC PRESSURE FALLS. THIS BOUNDARY WILL EVENTUALLY TAKE THE FORM OF A COLD FRONT...PUSHING BACK INTO THE REGION ON TUESDAY AFTERNOON AND EVENING. CURRENT SUITE OF MODELS INDICATES THE POSSIBILITY OF ANOTHER EPISODE OF STRONG TO SEVERE STORMS WITH THIS FRONT. ONLY MINOR CHANGES MADE THEREAFTER...WITH A SIMILAR PATTERN OF QUASI-ZONAL FLOW AND REGULAR FRONTAL PASSAGES. && .AVIATION... VERY LARGE UNCERTAINTY THROUGHOUT THE TAF PERIOD REGARDING BOTH THUNDERSTORM CHANCES THIS AFTERNOON...AND VSBY/CIG FLIGHT RESTRICTION LATE TONIGHT AND SUNDAY MORNING. WEAK OUTFLOW BOUNDARY HAS PUSHED SOUTH OF TERMINALS...WITH SHALLOW SYNOPTIC FRONT NOW NEARLY STALLED OVER SERN NEBRASKA. CONVERGENCE BETWEEN THESE TWO FEATURES WAS RATHER WEAK...HOWEVER ATMOSPHERE WAS BECOMING QUITE UNSTABLE AND SUPPORTIVE OF CB DEVELOPMENT THIS AFTERNOON. KEPT CB MENTION GOING DURING THE MID/LATE AFTERNOON...ANTICIPATING SCT DEVELOPMENT JUST WEST OF TERMINALS. WILL AMEND FOR A STRONGER MENTION ONCE INITIATION TAKES PLACE AND BETTER TIMING AND PLACEMENT CAN BE DETERMINED. OTHERWISE...CONVECTIVE ACTIVITY SHOULD PUSH SOUTHEAST OF TERMINALS THIS EVENING...AND THINKING NOCTURNAL PRESSURE RISES BEHIND THE SYNOPTIC FRONT AIDED BY MESOSCALE CONVECTIVE INFLUENCES WILL BEGIN TO PULL LOWER CIGS SOUTH TOWARDS THE MISSOURI RIVER. INCREASING LLJ SHOULD PULL MOISTURE NORTH OF THIS BOUNDARY OVERNIGHT...AND HAVE JUST INCLUDED A VCSH MENTION AT THIS TIME. STAYED ON THE MOST PESSIMISTIC SIDE WITH GFS/MAV GUIDANCE BRINGING IFR/LOWER MVFR FLIGHT RESTRICTIONS INTO THE AREA BEFORE SUNRISE. WILL HAVE TO WATCH SOUTHWARD PROGRESSION OF IFR CIGS OVERNIGHT...AND MAY BE ABLE KEEP KANSAS CITY TERMINALS VFR IF NAM/MET GUIDANCE COMES TO FRUITION. 21 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 18, 1:00 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SAT SEP 18 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 100 PM CDT SAT SEP 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM AND UNSTABLE AIRMASS HAS DEVELOPED SOUTH OF A FRONT STRETCHED ACROSS FAR NORTHWEST MISSOURI. SCATTERED THUNDERSTORMS ARE EXPECTED OVER EASTERN KANSAS AND WEST CENTRAL MISSOURI LATER THIS AFTERNOON...WITH A FEW STRONG TO PERHAPS SEVERE STORMS POSSIBLE. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS...THOUGH A BRIEF ISOLATED TORNADO MAY BE POSSIBLE IMMEDIATELY AFTER THUNDERSTORMS INITIATE...ESPECIALLY ALONG AN OLD OUTFLOW BOUNDARY EXTENDING FROM CENTRAL MISSOURI THROUGH EAST CENTRAL KANSAS. ANY THUNDERSTORMS THIS AFTERNOON ARE EXPECTED TO MOVE SOUTH OF THE OUTLOOK AREA THIS EVENING...WITH ADDITIONAL THUNDERSTORMS ACTIVITY LIKELY NEAR THE IOWA BORDER AFTER MIDNIGHT AND CONTINUING INTO EARLY SUNDAY MORNING. A FEW OF THESE STORMS MAY PRODUCE SMALL HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL RETURN TO THE OUTLOOK AREA TUESDAY AFTERNOON AND TUESDAY NIGHT AS A COLD FRONT PUSH SOUTH. SOME OF THESE STORM COULD REACH STRONG TO SEVERE LIMITS...WITH HEAVY RAINFALL ALSO POSSIBLE. ANOTHER FRONT IS FORECAST TO REACH THE AREA THURSDAY NIGHT...THOUGH IT IS TOO EARLY TO DETERMINE WHETHER SEVERE WEATHER WOULD BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING FOR LOCATIONS SOUTH OF A ST. JOSEPH TO KIRKSVILLE LINE. 21
In the hours before
Local storm report, Sep 18, 5:46 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 4 W TONGANOXIE 39.11N 95.16W
09/18/2010 E1.75 INCH LEAVENWORTH KS EMERGENCY MNGR
&&
SFORTINLocal storm report, Sep 18, 5:49 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
549 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL OAK GROVE 39.00N 94.13W
09/18/2010 E1.50 INCH JACKSON MO EMERGENCY MNGR
NICKEL TO PING PONG SIZED HAIL.
&&
SFORTINLocal storm report, Sep 18, 5:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 4 S PLEASANT HILL 38.74N 94.27W
09/18/2010 M1.00 INCH CASS MO NWS EMPLOYEE
&&
GAMISLocal storm report, Sep 18, 5:59 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
559 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM FUNNEL CLOUD 4 N RENO 39.11N 95.12W
09/18/2010 LEAVENWORTH KS NWS EMPLOYEE
FUNNEL CLOUD WRAPPED IN RAIN.
&&
SFORTINLocal storm report, Sep 18, 6:03 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
603 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 2 S PLEASANT HILL 38.77N 94.27W
09/18/2010 M1.75 INCH CASS MO TRAINED SPOTTER
&&
GAMISLocal storm report, Sep 18, 6:05 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
605 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL EXCELSIOR SPRINGS 39.35N 94.23W
09/18/2010 E0.75 INCH CLAY MO BROADCAST MEDIA
0559 PM HAIL 4 N RENO 39.11N 95.12W
09/18/2010 E0.75 INCH LEAVENWORTH KS EMERGENCY MNGR
&&
SFORTINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 3:45 PM CDT | Special Weather Statement | EAX | Clay | 30 min |
| Sep 18, 3:51 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 24 min |
| Sep 18, 3:58 PM CDT | Special Weather Statement | EAX | Adair, Schuyler | 47 min |
| Sep 18, 4:00 PM CDT | Special Weather Statement | EAX | Pettis | 30 min |
| Sep 18, 4:03 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Schuyler | 27 min |
| Sep 18, 4:19 PM CDT | Special Weather Statement | EAX | Jackson | 26 min |
| Sep 18, 4:24 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 36 min |
| Sep 18, 4:27 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 48 min |
| Sep 18, 4:38 PM CDT | Special Weather Statement | EAX | Pettis | 52 min |
| Sep 18, 4:46 PM CDT | Areal Flood Advisory | EAX | Johnson, Pettis | 5 hr |
| Sep 18, 4:55 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Saline | 35 min |
| Sep 18, 5:08 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Lafayette | 5 hr |
| Sep 18, 5:14 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 46 min |
| Sep 18, 5:24 PM CDT | Areal Flood Advisory | EAX | Howard, Saline | 5 hr |
| Sep 18, 5:28 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 32 min |
| Sep 18, 6:01 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 44 min |
| Sep 18, 6:06 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson | 24 min |
| Sep 18, 6:24 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 36 min |
| Sep 18, 6:57 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 33 min |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.